MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (moisture ingress) issue.It was noted that there was moisture found within the battery compartment.There was no allegation of an adverse event associated with this complaint.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 04-11-2017 with the following findings: the black box showed multiple unexplained pump reboots.The battery compartment was cracked with evidence of moisture inside.The returned battery cap was undamaged and able to fit; it was fastened and then unscrewed ½ turn leading to a reboot.The reported power complaint was duplicated.The battery cap was fastened again and the pump lost power during the 24hr duration test.The pump¿s cover was removed and no further moisture corrosion or any intermittent condition was found internally.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6858336
Report Number2531779-2017-20935
Device Sequence Number1523402
Product Code OYC
UDI-Device Identifier10840406100020
UDI-Public0110840406100020
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Was the Report Sent to FDA? Yes
Device Age20 MO
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight73